WIT Press


Linearized Finite Difference Methods: Application To Nonlinear Heat Conduction Problems

Price

Free (open access)

Paper DOI

10.2495/HT960501

Volume

12

Pages

10

Published

1996

Size

1,010 kb

Author(s)

C.M. Garcia-Lopez & J.I. Ramos

Abstract

Partially-linearized, approximate factorization methods for multidimen- sional, nonlinear reaction-diffusion problems are presented. These methods first discretize the time derivatives and linearize the equations, and then factorize the multidimensional operators into a sequence of one-dimensional ones. Depending on how the Jacobian matrix is approximated, fully cou- pled, sequentially coupled or uncoupled, linear, one-dimensional problems are obtained. It is shown that the approximate errors of the linearized tech- niques presented here are nearly the same, whereas their accuracy depends on the approximation to the Jacobian matrix. 1 Introduction There exists a variety of finite difference and finite element methods for nonlinear heat conduction problem

Keywords